A 49-year-old member asked:
Should i be concerned about taking pepto bismol (bismuth subsalicylate) and have loose black stool?
1 doctor answer • 1 doctor weighed in
Pepto bismal ; other: Meds that contain bismuth can turn stool black. If you have black, tarry, malodorous stool it may be melena or GI bleeding (which would require prompt medical attention)..
4.8k viewsAnswered >2 years ago
A 39-year-old member asked:
Why when i take pepto bismol (bismuth subsalicylate) my stool is black?
1 doctor answer • 3 doctors weighed in
Bismuth: Pepto bismol (bismuth subsalicylate) contains bismuth which interacts with body to turn stool dark.
5.4k viewsReviewed >2 years ago
Last updated Apr 6, 2018
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.